MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Type of investigation: lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2; -17.0/2.5/076 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6)2021.The surgeon reports excessive vaulting and elevated intraocular pressure and noted "excessive vaulting causing angles to narrow".Lens remains implanted.The cause of the event was reported as the device.
 
Additional Manufacturer Narrative
Additional information: b5: it was later reported that on (b)(6) 2021 the patient was seen for an evaluation, patient had high vaulting but normal iop on hypotensive medication and was instructed to discontinue medication.Then on (b)(6) 2021, another evaluation was performed and the patient had increased iop off medication and a decision was made to repeat/enlarge lpis to assess if any improvement in iop.It was also indicated if no improvement with iop occurs a lens exchange is planned.H6 - health effect impact code: 4625 additional surgery - lpi repeat/enlarge.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5 - it was later reported that the patient's diurnal iop measurement and iop is within normal limits/stable after repeat lpi and off hypotensive medications, and they would not be proceeding with a lens exchange.Patient will continued being monitored.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key12204759
Report Number2023826-2021-02558
Device Sequence Number17200009
Product Code QCB
UDI-Device Identifier00841542110020
UDI-Public00841542110020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/24/2021
11/12/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/26/2021
11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK.; CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale